On Two General Classes of Discrete Bivariate Distributions

Hyunju Lee, Ji Hwan Cha

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


In this article, we develop two general classes of discrete bivariate distributions. We derive general formulas for the joint distributions belonging to the classes. The obtained formulas for the joint distributions are very general in the sense that new families of distributions can be generated just by specifying the “baseline seed distributions.” The dependence structures of the bivariate distributions belonging to the proposed classes, along with basic statistical properties, are also discussed. New families of discrete bivariate distributions are generated from the classes. Furthermore, to assess the usefulness of the proposed classes, two discrete bivariate distributions generated from the classes are applied to analyze a real dataset and the results are compared with those obtained from conventional models.

Original languageEnglish
Pages (from-to)221-230
Number of pages10
JournalAmerican Statistician
Issue number3
StatePublished - 3 Jul 2015

Bibliographical note

Publisher Copyright:
© 2015 American Statistical Association.


  • Baseline seed distribution
  • Discrete bivariate model
  • Joint probability mass function
  • Positive dependency


Dive into the research topics of 'On Two General Classes of Discrete Bivariate Distributions'. Together they form a unique fingerprint.

Cite this